Hail, Teller
- When
- July 7, 1:10 PM MST to 1:15 PM MST
- Where
- Teller County, 2.63 mi NW of Divide
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.970, -105.190
Severe storms caused some damage east of Pueblo.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Severe storms caused some damage east of Pueblo.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 7, 3:29 AM MST, 9 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 429 AM MDT THU JUL 7 2011 .SHORT TERM... (TODAY AND TONIGHT) ...ROUND TWO OF HEAVY RAIN EXPECTED THIS AFTERNOON AND EVENING ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST COLORADO... STILL SOME LIGHTNING ONGOING OUT WEST WITHIN MONSOON PLUME ACROSS UT/AZ/NW NM AND WRN CO. SEVERAL WEAK SHORTWAVES ARE EMBEDDED WITHIN THE PLUME OUT WEST...WITH THE MOST EVIDENT ONE ACROSS NW NV...AND PERHAPS ANOTHER WEAK FEATURE NEAR THE 4 CORNERS REGION. MEANWHILE...MCS HAS ALREADY PUSHED EAST OUT OF CO WITH PCPN ENDING ACROSS THE SE CO PLAINS. DEW POINTS ARE CURRENTLY RUNNING IN THE LOWER TO MID 60S ACROSS THE EASTERN COUNTIES...WITH 50S ALONG THE I-25 CORRIDOR...40S ACROSS THE VALLEYS...AND 30S ACROSS THE HIGHER MTN REGIONS. T/TD DEPRESSIONS ARE WITHIN A DEGREE OR TWO AT KLAA...AND MNH IS REPORTING BR. AREAS WITH RAINFALL YESTERDAY MAY SEE SOME PATCHY FOG THIS MORNING...PARTICULARLY ACROSS NRN EL PASO...AND KIOWA...BENT AND PROWERS COUNTIES. FOR TODAY...PLENTIFUL MOISTURE WILL REMAIN IN PLACE WITH THE MONSOON PLUME CONTINUING TO CIRCULATE AROUND WESTERN AND NRN PERIPHERY OF THE UPPER HIGH CENTERED ACROSS NM. MEANWHILE...EASTERLY UPSLOPE FLOW NORTH OF THE FRONTAL BOUNDARY...WHICH REMAINS STALLED OUT ACROSS NE NM THE THE NRN TX PANHANDLE TODAY...WILL KEEP DEW POINTS IN THE 50S TO AROUND 60 ACROSS THE PLAINS. AFTERNOON HEATING...COMBINED WITH UPSLOPE ACROSS THE PLAINS...AND WEAK ENERGY FROM SHORTWAVES RIDING THE NRN PERIPHERY OF THE UPPER HIGH WILL TRIGGER ANOTHER ROUND OF SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS THE MOUNTAINS BY 18-19Z...WHICH WHICH WILL MOVE OFF INTO THE ADJACENT PLAINS DURING THE AFTERNOON. FOCUS FOR THE MOST WIDESPREAD PCPN THIS AFTERNOON AND EVENING WILL BE ACROSS THE CENTRAL AND SOUTHEAST MOUNTAINS...WITH SHORT RANGE HIGH RES MODELS TARGETING THE PIKES PEAK REGION ONCE AGAIN FOR THE HEAVIEST PCPN. THERE ARE STILL SOME DIFFERENCES IN THE MODELS ON WHERE QPF MAXIMA WILL END UP...BUT WITH THE FRONTAL POSITION FARTHER SOUTH TODAY THAN YESTERDAY...ITS DIFFICULT TO RULE OUT ANYWHERE ALONG THE I-25 CORRIDOR FOR NOT SEEING AT LEAST A HIGH SCATTERED OR LOW LIKELY PROBABILITY FOR PRECIPITATION. SOME OF THE SHORT RANGE MODELS ARE EVEN INDICATING A BETTER CHANCE FOR PUEBLO/CROWLEY...AND OTERO COUNTIES TO GET INTO THE ACTION TODAY...WHERE RAINFALL MISSED OUT YESTERDAY. THEREFORE...WILL BUMP POPS UP INTO THE LIKELY CATEGORY FOR THE LATE AFTN/EARLY EVENING FOR THIS REGION. WITH DEW POINTS IN THE 50S...CAPE VALUES WILL LIKELY RUN AROUND 1000 J/KG OR A LITTLE BETTER ACROSS THE LOWER EASTERN SLOPES OF THE SE MTS AND PLAINS. DEEP LAYER SHEARS REMAIN ON THE LIGHT SIDE...RUNNING FROM 15 KTS ACROSS THE SOUTH...TO AROUND 30 KTS ACROSS NRN PORTIONS OF THE PLAINS. SO ONCE AGAIN...THINK MAIN STORM MODES WILL BE MULTICELL...BUT CAN'T RULE OUT NEAR SEVERE HAIL (UP TO 1 INCH IN DIAMETER) WITH INITIAL PULSE UPDRAFTS OVER AND NEAR THE HIGHER TERRAIN. SEVERE WIND GUSTS WILL ALSO BE POSSIBLE WITH ANY WET MICROBURSTS. BUT BY FAR...THE MAIN THREATS WILL BE LOCALLY HEAVY RAIN...WITH LOCALIZED FLASH FLOODING POSSIBLE OVER AREAS WITH SUSCEPTIBLE SOILS...SUCH AS URBAN AREAS...AND ACROSS OLD BURN SCARS. CONTEMPLATED ISSUING A FLASH FLOOD WATCH FOR EL PASO AND TELLER COUNTY...BUT SO FAR AMOUNTS FROM AUTOMATED RAIN GAGES WERE AROUND .6 OR LESS WITH MOST ON THE LIGHTER SIDE...THOUGH THERE WERE A COUPLE LOCALIZED SPOTS WITH .75 TO 1.0. WILL HOLD OFF FOR ANOTHER DAY. HOWEVER AS SOILS BECOME MORE SATURATED...THIS MAY BECOME A CONCERN FOR LATER PERIODS. FOR TONIGHT...GFS DEVELOPS ANOTHER MCS ACROSS SE CO...AND LATEST 06Z NAM HAS TRENDED MORE TOWARDS THE GFS...THOUGH WITH LIGHTER AMOUNTS. BOTH MODELS SHOW SOME UPGLIDE OCCURRING OVER TOP FRONTAL BOUNDARY ACROSS SE CO...AND WITH THE FRONT FARTHER SOUTH THAN YESTERDAY...IT STANDS TO REASON THAT QPF MAXIMA SHOULD SHIFT SOUTHWARD AS WELL. HAVE BUMPED UP POPS ACROSS THE SOUTHEAST PLAINS INTO EITHER THE HIGH SCT OR LOW LIKELY CATEGORY THROUGH 06Z. CAN'T RULE OUT SOME LINGERING CONVECTION WITHIN THE MONSOON PLUME OVERNIGHT...SO WILL MAINTAIN SOME ISOLATED POPS THROUGH THE OVERNIGHT HOURS FOR MOST OF THE REGION. TEMPERATURES TONIGHT WILL ONCE AGAIN BE ON THE MILD SIDE. -KT .LONG TERM... (FRIDAY THROUGH WEDNESDAY) FRIDAY THROUGH MONDAY...MODELS STILL INDICATE THAT THE UPPER RIDGE WILL GRADUALLY SHIFT TO THE EAST OVER THE WEEKEND...WITH THE RIDGE AXIS CROSSING INTO THE U.S. CENTRAL PLAINS SAT MORNING. THIS WILL ALLOW THE FLOW ALOFT TO SHIFT TO A MORE SOUTHWEST DIRECTION ACROSS THE DESERT SW AND 4 CORNERS...WITH A PLUME OF MOISTURE BEING DRAWN UP INTO WESTERN CO. ONGOING FORECAST GRIDS HAVE A PRETTY GOOD HANDLE ON THIS TREND AND SOLUTION...AND SAW NO NEED AT THIS TIME TO MAKE ANY MAJOR CHANGES. A GOOD AMOUNT OF AVAILABLE ATMOSPHERIC MOISTURE WILL FEED THE NORMAL DIURNAL MT AND NEARBY PLAINS CONVECTION EACH AFTN AND EVE...WITH SOME LINGERING STORM ACTIVITY INTO THE OVERNIGHT HOURS. LOOK FOR A GRADUAL WARMING TREND OVER THE WEEKEND AND INTO THE NEXT WORK WEEK. TUESDAY AND WEDNESDAY...VERY LITTLE CHANGE IN THE REALIZED WEATHER...BUT THE UPPER LOW PRES CENTER DROPS SOUTH OUT OF BRITISH COLUMBIA AND DOWN INTO THE PAC NW...AS THE UPPER TROUGH DIGS OVER THE WEST COAST. THIS WILL STRENGTHEN THE SW FLOW ALOFT OVER THE 4 CORNERS...BUT WITH THE UPPER RIDGE MORE OVER THE GULF STATES...NO SIGNIFICANT STRONG SFC WINDS ARE EXPECTED. ONE THING THE STRONGER SW FLOW MIGHT DO WILL BE TO BRING IN SOME DRIER AIR...FORCING DIURNAL CONVECTION TO BECOME MORE ISOLATED TUE AND WED AFTN AND EVE. MOORE && .AVIATION... VFR CONDITIONS EXPECTED AT TAF SITES THROUGH THE MORNING...THOUGH THERE WILL BE SOME PATCHY FOG AND MVFR TO IFR STRATUS ACROSS PORTIONS OF THE SOUTHEAST PLAINS...MAINLY TO THE NORTH AND EAST OF KCOS...AND EAST OF KLHX ACROSS THE PLAINS. TSRA WILL BE LIKELY AT THE KCOS TAF SITE AGAIN THIS AFTERNOON...WITH BEST WINDOW FOR OCCURRENCE BETWEEN THE 22-01Z TIME FRAME...AND PLAN TO INTRODUCE A TEMPO GROUP FOR THE KCOS TAF SITE. KPUB MAY ALSO SEE A BETTER CHANCE FOR TSRA TODAY THAN YESTERDAY...THOUGH GIVEN THAT STORM TRACK MAY PASS JUST OUTSIDE THE 5 MILE AIRPORT RADIUS...WILL GO WITH A VCTS FOR NOW UNTIL THE MESOSCALE DETAILS BECOME MORE CERTAIN. IF IT DOES OCCUR...TIMING WOULD BE IN THE 23Z-02Z TIME FRAME. LOCAL MVFR CIGS WILL BE POSSIBLE WITH TSRA...WITH HEAVY RAIN THE PRIMARY THREATS. KALS MAY ALSO SEE A BETTER CHANCE FOR TSRA TODAY AS WELL DURING THE 21Z-00Z TIME FRAME...THOUGH GIVEN HIGHER UNCERTAINTY WILL KEEP THIS AS A VCTS FOR NOW. OTHERWISE...GENERALLY LIGHT SOUTHEAST WINDS EXPECTED AT TAF SITES DURING THE AFTERNOON...WITH WINDS BECOME MORE ERRATIC IN DIRECTION WITH THUNDERSTORM OUTFLOWS IN THE LATE AFTERNOON AND EVENING. OVER THE MTS...WIDESPREAD MTN OBSCURATIONS EXPECTED IN THE AFTN AS SCATTERED TO NUMEROUS THUNDERSTORMS DEVELOP AFTER 18-20Z. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 31/27
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1232 PM MDT THU JUL 7 2011 COZ058>089-093>099-081845- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1232 PM MDT THU JUL 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT PERSISTENT MOISTURE OVER THE REGION TODAY WILL RESULT IN ANOTHER ROUND OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. THUNDERSTORMS WILL BE MOST NUMEROUS IN AND NEAR THE MOUNTAINS...ACROSS THE PIKES PEAK REGION...AND ALONG THE INTERSTATE 25 CORRIDOR. THE MAIN THREAT FROM THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. ONE OR TWO STORMS COULD BRIEFLY BECOME STRONG TO SEVERE...WITH HAIL UP TO 1 INCH IN DIAMETER POSSIBLE IN AND NEAR THE SOUTHEAST MOUNTAINS. AS STORMS MOVE OFF INTO THE I-25 CORRIDOR AND SOUTHEAST PLAINS...HEAVY RAIN AND LOCALIZED WIND GUSTS TO AROUND 60 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. RAINFALL RATES OF UP TO 1 INCH IN HALF AN HOUR WILL BE POSSIBLE WITH THE STRONGER STORMS...AND COULD CAUSE SOME LOCALIZED FLASH FLOODING ACROSS URBAN AREAS...ESPECIALLY ACROSS COLORADO SPRINGS WHERE THE GROUND IS ALREADY WET FROM RAIN RECEIVED OVER THE PREVIOUS FEW DAYS. LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE IN AND NEAR THE WILD FIRE BURN SCARS WHERE SOILS WILL BE PRONE TO RAPID RUN OFF AND MUD AND ASH FLOWS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FROM FRIDAY THROUGH WEDNESDAY ACROSS SOUTH CENTRAL AND SOUTHEASTERN COLORADO. THUNDERSTORMS WILL BE MOST NUMEROUS IN AND NEAR THE MOUNTAINS. THE PRIMARY THREATS FROM THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL...CLOUD TO GROUND LIGHTNING...WIND GUSTS UP TO 50 MPH AT TIMES AND HAIL...GENERALLY UNDER 3/4 INCH IN DIAMETER. HOWEVER...A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN MOUNTAINS...THE I-25 CORRIDOR AND PORTIONS OF THE SOUTHEASTERN COLORADO PLAINS ON FRIDAY. THE MOST INTENSE STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS AS WELL AS WIND GUSTS AROUND 60 MPH. THE HIGHEST RISK FOR SEVERE STORMS WILL BE EAST OF INTERSTATE 25 AND NORTH OF HIGHWAY 50 FRIDAY AFTERNOON. IN ADDITION... LOCALLY HEAVY RAINFALL COULD CAUSE LOCALIZED FLASH FLOODING...ESPECIALLY ACROSS BURN SCAR AREAS WHERE SOILS WILL BE PRONE TO RAPID RUN OFF AS WELL AS MUD AND ASH FLOWS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS. 44/10
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1229 PM MDT THU JUL 7 2011 COZ081-082-084-085-071900- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-PIKES PEAK ABOVE 11000 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- 1229 PM MDT THU JUL 7 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EASTERN TELLER COUNTY IN CENTRAL COLORADO... WESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...WESTERN COLORADO SPRINGS. AT 1226 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS FROM NEAR THE AIR FORCE ACADEMY TO SOUTH CENTRAL TELLER COUNTY...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... PIKES PEAK. CRYSTOLA. GREEN MOUNTAIN FALLS. CHIPITA PARK. CASCADE. PALMER LAKE. MONUMENT. MANITOU SPRINGS. AIR FORCE ACADEMY. WESTERN COLORADO SPRINGS. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 137 PM MDT THU JUL 7 2011 COZ084-085-072000- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 137 PM MDT THU JUL 7 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...THIS INCLUDES...BLACK FOREST AND PEYTON. AT 135 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BLACK FOREST...OR 13 MILES NORTHEAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... BLACK FOREST AND PEYTON. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 154 PM MDT THU JUL 7 2011 COZ074-075-087-088-072030- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- 154 PM MDT THU JUL 7 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO... WEST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 152 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SPANISH PEAKS...OR 27 MILES NORTHWEST OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... SPANISH PEAKS. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 209 PM MDT THU JUL 7 2011 COZ081-072045- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- 209 PM MDT THU JUL 7 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN TELLER COUNTY IN CENTRAL COLORADO... AT 205 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DIVIDE...OR 21 MILES WEST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL TELLER COUNTY. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The Pueblo radar (KPUX), 104 km away, was scanning. The volume nearest the first event began at 20:10 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
A 200 gallon tank was moved approximately 20 feet.
No known damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2011Every state in 2011This day in weather historyWarnings in Colorado, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 333896, 333897, 333898, 333899.